Withdrawal syndrome following cessation of antihypertensive drug therapy

@article{Karachalios2005WithdrawalSF,
  title={Withdrawal syndrome following cessation of antihypertensive drug therapy},
  author={G. Karachalios and A. Charalabopoulos and V. Papalimneou and D. Kiortsis and P. Dimicco and O. Kostoula and K. Charalabopoulos},
  journal={International Journal of Clinical Practice},
  year={2005},
  volume={59}
}
In this study, a review of the available information concerning abrupt withdrawal of antihypertensive drug therapy is presented. Abrupt withdrawal of these drugs can produce a syndrome of sympathetic overactivity that includes nervousness, tachycardia, headache, agitation and nausea 36–72 h after cessation of the drug. A withdrawal syndrome may occur after discontinuation of almost all types of antihypertensive drugs, but mostly occurs with clonidine, β‐blockers, methyldopa and guanabenz. Less… Expand
47 Citations
Antihypertensive withdrawal for the prevention of cognitive decline.
  • 15
  • PDF
Clonidine withdrawal induced sympathetic surge
  • 6
Nebivolol withdrawal results in blood pressure returning toward pretreatment levels, but without rebound symptoms: phase IV randomized trial.
  • 4
  • Highly Influenced
Dexmedetomidine for opioid and benzodiazepine withdrawal in pediatric patients.
  • A. Oschman, Tara McCabe, R. Kuhn
  • Medicine
  • American journal of health-system pharmacy : AJHP : official journal of the American Society of Health-System Pharmacists
  • 2011
  • 38
[Perioperative medication management].
New antihypertensive medications and clinical implications.
  • 2
Effects of Clonidine on Withdrawal From Long-term Dexmedetomidine in the Pediatric Patient.
  • 23
  • PDF
...
1
2
3
4
5
...

References

SHOWING 1-10 OF 95 REFERENCES
Withdrawal Syndrome Following Cessation of Guanabenz Therapy
  • 23
Clonidine withdrawal. Mechanism and frequency of rebound hypertension.
  • 80
...
1
2
3
4
5
...